My boyfriend has been drinking a 1/5 of Jack daily. That's not even mentioning the bars. His Dr. Prescribed xanax for anxiety, trazadone and ambien for sleep, and Ritalin for ADHD. I'm concerned this combination is no good. I'm not sure if he is honest with his Dr about the amount he drinks. He's 115 Ibs, too tiny for that amount in a 12 to 15 hour period. I need some advice and a support system to help us both through this.
I just lost my 40 year old fiance a month ago (Jan. 21, 2013) due to liver failure. He had been drinking a half gallon of Gin a constant basis for about 2 years and it seemed like over night he became jaundiced. He was almost orange and even the whites of his eyes were yellow. Finally, I convinced him to go to the local hospital and he got three different unrealiable diagnosis so it was 2 to 3 weeks before I could influence (beg) him to go to one of the best hospitals in the state. Well, Saturday morning at 1:00 am in the morning, I convinced him to let me take him to that one in the top 10 best hospitals in the nation but it was too late. They were doing all that they could possibly do but his liver was so far gone that he died the following Monday. Unfortunately, I didn't get closure because once he was admitted, they immediately began to work on his failing body and he was unconscious. I didn't get to say goodbye, I love you or anything and this just breaks my heart even more. I dated him about a year and a half and begged him when I first met him to not only stop drinking or at least cut back and also, go get a checkup because he told me he hadn't had a checkup in years. Had he gone a year and a half ago, he could have gotten a new liver however, since he didn't he paid the sad price. He had so much potential. He had an IQ of 150, a Doctorate of chiropractic, and over 200 credit hours of college. Such a waste of a great mind but he just couldn't kick the addiction. I miss him beyond belief and can hardly function somedays from the horrible grief in my heart.
hey sorry to hear about your situation. ive never been on your side of the fence before. unfortunately until he decides for himself that he want to get sober, its tough to make any progress. has he ever tried to quit? There are alot of professionals who could tell u more about mixing pills with alchohol. I've always heard its bad for your liver and maybe kidneys also? im not sure, its deffinetly detrimental to one's health though. Have you guys talked about his drinking? Im sorry if im prying u dont have to answer if ur not comfy.
Yes, we have talked about his drinking problem and he is aware of it and knows he's drinking way to much. He keeps trying to back off on his own, but he really needs professional help. I don't trust his Dr at all so I don't really know who to go too. His alcohol couselor he has hasn't spoken with in almost a year. It's really hard for me to stand idley by while he destroys himself. This is the reason I need support. I'm starting to get really aggitated with him and I know my moods and attitude are not helping him. I have no real friends up here so I'm coping with all of this on my own with no support and no help. I feel like im loosing my mind. I just need a support system to help me be there for him in a healthy way.
Im worried the same situation is going to happen to him. I'm so terribly sorry for your loss. Its unfair to loose someone to such a horrible addiction. My boyfriend is already showing signs that something isn't right. He's even seeing and noticing the differences. He gets light headed, throws up randomly, and just isn't acting right mentally. He is getting dizzy spells and can't sleep most nights. He drinks from the time he wakes up till he goes to sleep and if he wakes in the night, he goes straight to the Jack.
Sorry i havent been on the site for a few days. I try not to be too opinonated on here and force things on people. THis is just coming from my own experience as addict. I was in rehab with a few alchoholics whom i still see from time to time. Alchohol and opiates are physically addicting, meaning if you take away the drug the addict/alchoholic goes through painful physical withdrawl symptoms, (shakes, hallucinations, sweats, anxiety, irritable, paleness, clammy skin) Have you seen any of these? It might not be a bad idea to atleast talk to him about the idea of rehab. In certain ones they can detox him there if he decides to go. (If he needs to be detoxed. There are meetings for addicts and alchoholics to go to all around the world. (Alchohlics anonymous, Narcotics Anonymous) There is also one for family members of alchohlics called (ALNON). Ill send you the link where you could find information on meetings in your area. In any case, whatever you do decide to do, dont give up on him. I can guarntee that there is a way out of this and he will get better. It takes time and work.
This link above is for aa, just click the state in which you are in to find meeting locations in your area.
This link is for al-anon. THis site should give you some information that you need, including locations for meetings.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.